I have a chronic heart condition including monitoring with an ICD. including AF etc. I seem to be always lethargic, have no go and I always fall asleep during the day.

I have just started Apixaban. This seems OK.

The Bisoprolol I take has just been increased from the 5mg I have been taking for 5 years with all the above side effects to 7,5mgs. I am fed up being in this state of flux every day and I am seeking advice with the hope that it will increase my quality of life .

I would like to know if anyone has split 7.5mgs into 3 (2.5mgs)

separate pills of 2.5mgs to be taken at various times of the day and found that this helped to spread out

the side effects and take away some of the clouds from some of the daytime, so I could concentrate on living. Thank you Any advice would be helpful. Regards B

8 Replies

  • I have started taking my Bisoprolol at night as my AF often starts during sleep. I am only on 2.5 now, just to help my damaged heart post-ablation. I was on 10mg at one stage and it made me very breathless. I would have thought that you should try it in different ways to assess what is best for you.

    On a lighter note, I was amused to learn that there are different ways of pronouncing Bisoprolol. Here in North Wales we emphasise the penultimate syllable, hence biso-PRO-lol but my EP says BI-sop-rolol.

  • The big question is, how would Tom Jones pronounce it!!

  • I no longer take bisopralol because it made me feel so rough. There are other meds out there. I am on diltiazem


  • And my doctor says bi-SOP-rolol! I split my 2.5mg into two doses daily because of the side effects you mention, have now reduced it to 1.25mg daily and feel much better. I also split the flecainide into two doses daily. (I wait to hear the reaction of my EP next week when he hears that I've been tweaking doses...)

  • I have been on 5mg of Bisoprolol for just over one year now. I also suffer from fatigue/tiredness a lot of the time. My EP told me that this fatigue will eventually wear off but it's a long wait!

    Can't offer you any advice unfortunately but as the Bisoprolol has kept my heart in rhythm for a long time I am reluctant to change medication. I am also on Apixaban without any problems.

    Take care

  • I was started on Bisoprolol and something else I can't remember in August 2013 after a bad episode of Fast AF.......... it was stopped when I was swapped to Soltalol in September 2013 when it happened again.... But in October was back on it with Flecanide when it happened again..... and in the November I was on it with Dronedrone when it happened again.

    I remained on 2.5mg until September/October 2014 when the dose was increased following 2 episodes of Fast AF that happened again.... I've been on 5mg ever since.

    This current combination, I'm told, is the reason I feel so tired most of the day, or for 3 days after any activity over lasting in excess of 4 hours.......

  • My GP changed me from bisoporol because of awful headaches and tiredness, now on nebivolol still get some tiredness but can usually overcome it

  • I take Bi sopro lol 2.5 am and 2.5 pm. Since the pm was added I have had chronic insomnia. Often I am awake all night, or I fall asleep straight away, just to wake up with paf about an hour and a half later. GP gave me sleeping pills which seemed to increase the frequency of the paf. Sometimes you don't know what to do for the best. A few years ago a heart monitor revealed my heart sometimes goes down to 35 bpm at night, but when I told the current Cardiologist he still put me on pm I recently saw 'one of his team' and she suggested I should be on Aspirin. Even I know that is no longer recommended for this condition. Doesn't give you much confidence. I am hoping my EP appointment will address some of these issues. M

You may also like...